I had protected sex with my girlfriend a month ago, it seemed that she may be pregnant so she took the i-pill, withdrawal bleeding occurred after 9 days she took the pill, her periods(as per the regular date) were due on 27th and withdrawal bleeding stopped on 22nd! But she hasn\'t got her periods yet. so i wanted to know 1)when the periods will come. 2)Are chances of pregnancy ruled out?(Is it still possible she is pregnant)
Welcome to ehealthforum,
If she has taken the emergency contraceptive pills within 24-48 hours of unprotected intercourse (as recommended), then it should work in preventing pregnancy. The bleeding she experienced after taking emergency contraception could have been the withdrawal bleeding (which usually occurs within 5-7 days of taking the pill indicating that it has worked). Wait and watch for her next periods/withdrawal bleeding which can be delayed (due to the disruption of the hormonal pattern caused by the high hormonal dosage contained in the emergency contraceptive). She should visit her gynecologist for further evaluation and assistance if she does not get her periods within 10 days of expected period dates, or if she gets abnormal bleeding.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Early Pregnancy Signs and Symptoms , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.